MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87162
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has a kink at the distal section approximately at 1.5 cm from the distal tip while in the neutral position; in addition, the shaft was found curved along the distal end.Microscopic inspection revealed that ring #1 seal was found compromised since broken adhesive was observed.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The electrical test was performed in neutral configuration and the device was found out of specification.No shorts were found; however, there are electrical opens in ring#2 and ring #3, additionally; there are intermittent high ohm values in mini electrode 1 and mini electrode 3 and also there are high ohms values in tip.The ablation was verified by using the maestro generator 4000, and the device failed the test since a error message of "d06-temp out of range (15c-95c)" appeared on the maestro screen.Broken signal wires were observed under x-ray near torque hole.Dried body fluid was found within the distal end.The distal tip was dissected and was confirmed broken signal wires near torque hole.
 
Event or Problem Description
Reportable based on device analysis completed on 20may2019.It was reported the catheter could not be recognized.During an ablation procedure with an intellatip mifi xp catheter when the ablation catheter was placed in the heart, the catheter could not be recognized.Recognition was improved by checking the connection and starting up the equipment, but impedance was high, and energization could not be performed.Connection checking, equipment starting up, and connection cable replacement were performed, but the issue was not resolved.It was requested to replace to ablation catheter, but since it already took time, the physician told to perform the procedure using non-bsc system ablation catheter, and that was followed.No patient complications were reported.Device analysis revealed rings were inspected and ring #1 seal was found compromised since broken adhesive was observed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional product investigation information was completed on 11nov2019.Analysis of returned product revealed high ohm value in tip, me1 and me3 and electrical opens in ring#2, ring#3 and thermistor, which was confirmed by x-ray analysis and dissection of the device.Visual inspection failed due to the kink at the distal section, the broken adhesive and the shaft curved.Electrical test could not be performed due to the broken thermistor wires.Continuity test failed due to the high ohm value in tip, me1 and me3 and electrical opens in ring#2, ring#3 and thermistor.The device has a kink at the distal section approximately at 1.5 cm from the distal tip while in the neutral position; in addition, the shaft was found curved along the distal end.Microscopic inspection revealed that ring #1 seal was found compromised since broken adhesive was observed.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The electrical test was performed in neutral configuration and the device was found out of specification.No shorts were found; however, there are electrical opens in ring#2 and ring #3, additionally; there are intermittent high ohm values in mini electrode 1 and mini electrode 3 and also there are high ohms values in tip.The ablation was verified by using the maestro generator 4000, and the device failed the test since a error message of "d06-temp out of range (15c-95c)" appeared on the maestro screen.Broken signal wires were observed under x-ray near torque hole.Dried body fluid was found within the distal end.The distal tip was dissected and was confirmed broken signal wires near torque hole.

Brand Name
INTELLATIP MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8666177
Report Number2134265-2019-06347
Device Sequence Number2232383
Product Code OAD
UDI-Device Identifier08714729848042
UDI-Public08714729848042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model Number87162
Device Catalogue Number87162
Device Lot Number0022431525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1